Alert archive / Florida / Flash Flood Warnings in 2013
Flash Flood Warning 30, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Jul 14, 2013, 2:41 PM CDT for Washington County, Florida. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2013, 2:41 PM CDT (19:41 UTC)
- Expired
- Jul 14, 2013, 6:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Washington County, FL
The radar
The Eglin Afb radar (KEVX), 11 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 786 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 478 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
695
WGUS52 KTAE 141941
FFWTAE
FLC133-142315-
/O.NEW.KTAE.FF.W.0030.130714T1941Z-130714T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
241 PM CDT SUN JUL 14 2013
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA...
THIS INCLUDES THE CITY OF VERNON...
* UNTIL 615 PM CDT
* AT 234 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED HEAVY
RAIN SHOWERS AND THUNDERSTORMS MOVING OVER WESTERN WASHINGTON
COUNTY...PRODUCING HOURLY RAIN RATES UP TO 2 INCHES PER HOUR. THE
RAIN SHOULD CONTINUE FOR AT LEAST ANOTHER HOUR...POSSIBLY LONGER
AND THAT WILL LEAD TO THE DEVELOPMENT OF FLASH FLOODING. TOTAL
RAINFALL AMOUNTS MAY BE AS HIGH AS 4 TO 5 INCHES...ESPECIALLY JUST
TO THE SOUTH OF VERNON.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW HOPE...
MILLERS FERRY...HOLMES VALLEY...WHITEHEAD CROSSROADS...HINSONS
CROSSROADS AND LIVE OAK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. WHEN ENCOUNTERING FLOODED ROADS MAKE THE
SMART CHOICE...TURN AROUND...DON'T DROWN.
&&
LAT...LON 3066 8589 3066 8587 3068 8587 3069 8586
3075 8580 3044 8555 3044 8579 3063 8591
$$
08-LAMERS1 follow-up statement
252
WGUS72 KTAE 142133
FFSTAE
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
433 PM CDT SUN JUL 14 2013
FLC133-142142-
/O.CAN.KTAE.FF.W.0030.000000T0000Z-130714T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON FL-
433 PM CDT SUN JUL 14 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN WASHINGTON
COUNTY...
THE SHOWERS AND STORMS THAT PRODUCED UP TO 2 TO 4 INCHES OF RAIN IN
JUST OVER ONE HOUR EARLIER THIS AFTERNOON...HAVE MOVED OUT OF THE
AREA. VERY LITTLE RAIN HAS BEEN OBSERVED IN THE PAST HOUR. THEREFORE
THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 3066 8589 3066 8587 3068 8587 3069 8586
3075 8580 3044 8555 3044 8579 3063 8590
$$
08-LAMERSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 2:14 PM CDT, 27 minutes earlier.
Area forecast discussion, Jul 14, 2:14 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 314 PM EDT Sun Jul 14 2013 .NEAR TERM [Through Tonight]... An upper level low currently located over southern Nebraska will continue to retrograde westward. At the surface current radar and satellite loops show the center of a surface low pressure offshore of Destin. This will continue slowly drift northwest through the rest of the afternoon and evening. The main shower and thunderstorm activity has been associated with the northeast quadrant of the surface low, so have tweaked the PoP grids for the remaining of this afternoon to reflect this thinking. Scattered showers and thunderstorms should remain after sunset, and then be confined to over water into the early morning. Made a few other minor tweaks to the temperature grids due do the morning cloud deck more or less becoming scattered over much of our CWA. Generally expect highs to reach the mid to upper 80s, with a few spots possible of seeing the lower 90s. For tonight expect mostly cloudy skies with low temperatures reaching the lower 70s. && .SHORT TERM [Monday Through Tuesday Night]... The upper low will be centered over OK Monday morning and continue to drift further away from the region. This will allow the big upper high over the Midwest to ridge further into the South. This ridge will eventually help to suppress PoPs later in the week. However, in the short term we will be dealing with a couple of tropical waves that will move across the FL Peninsula into the eastern Gulf of Mexico. The initial wave will keep PoPs in the likely category for most of the forecast area on Monday with temps again coming in 3-5 degrees below normal. It should be noted that we are discounting the NAM solution which actually brings a closed low across FL with higher rain chances and marine winds. We prefer the open wave scenario depicted by the GFS and Euro. By Tuesday, a downward trend in PoPs will commence as we begin to come under increasing influence of the upper ridge. Max temps will be within a degree or two of normal. && .LONG TERM [Wednesday through Sunday]... At the beginning of the period, a large 598-dm upper level high will be centered over Indiana. This high will gradually settle southward and eventually merge with the West Atlantic subtropical ridge by Friday. The surface ridge axis will initially be north of the area with a couple of tropical easterly waves passing under it across FL and the eastern Gulf of Mexico. While the ridge will suppress PoPs below seasonal levels, slight to low chance PoPs will be maintained Wednesday and Thursday to account for these waves. Max temps will actually be above normal on both of these days due to the suppressed convection. By Friday, the surface ridge axis will slip south of the region and low to mid level winds will veer to the southwest. This will set up a typical summertime regime of sea- and land-breeze induced convection with typical summer temperatures returning as well. && .AVIATION... [Through 18 UTC Monday] A surface low pressure off the coast of Destin will move northwest, and continue to drag low level moisture up through our terminals. Recent satellite imagery loops do show low CIGS present are starting to become more scattered in nature. Therefore outside of showers and thunderstorms, all terminals should experience VFR conditions through early morning. There is higher confidence in showers and thunderstorms later this afternoon and evening at our western terminals. In the early morning hours before sunrise expect low IFR CIGs to develop, and gradually become VFR throughout mid-morning and the afternoon. && .MARINE... A week area of low pressure will come ashore near Destin late today. Cautionary winds have not been observed outside of thunderstorms and the headline will be removed from the forecast. An increase in wind speed to cautionary or marginal advisory levels is expected Monday night into Tuesday night as a tropical wave passes westward across the waters. Lighter winds are expected later in the week as high pressure settles south of the waters. && .FIRE WEATHER... Red flag conditions are not expected through the period. && .HYDROLOGY... We plan to drop the flash flood watch with this afternoon's package. Steering flow has increased considerably since yesterday. The faster storm motions should mitigate any large scale flood threat, although an isolated threat continues in any areas that get training. As far as the rivers are concerned, the Apalachicola at Blountstown has inched back above flood stage today. Other rivers are holding steady or in gradual recession. Please refer to our River Forecast page (below) for more detailed information. http:/water.weather.gov/ahps2/index.php?wfo=tae && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 73 88 73 90 72 / 50 60 30 40 20 Panama City 76 86 74 89 75 / 40 60 30 40 30 Dothan 72 87 71 90 71 / 50 60 30 40 20 Albany 72 89 72 91 72 / 50 50 20 40 20 Valdosta 73 88 72 91 71 / 50 60 30 40 20 Cross City 74 89 72 91 71 / 60 60 30 40 20 Apalachicola 77 86 75 88 75 / 40 60 30 50 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && Near Term/Aviation...Hollingsworth/Navarro Fire Weather...Gould Rest of Discussion...Wool
In the hours before
Special weather statement, Jul 14, 1:13 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
113 PM CDT SUN JUL 14 2013
FLZ010-141845-
WASHINGTON FL-
113 PM CDT SUN JUL 14 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL AND
NORTHWEST WASHINGTON COUNTY...
* UNTIL 145 PM CDT
AT 106 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A
THUNDERSTORM NEAR VERNON CAPABLE OF PRODUCING WIND GUSTS TO 40 TO 50
MPH...OR NEAR SPRING HOLLOW...MOVING NORTHWEST AT 25 MPH.
SEEK SHELTER INDOORS UNTIL THIS STORM PASSES.
LAT...LON 3064 8590 3066 8587 3073 8582 3077 8583
3079 8582 3079 8575 3078 8574 3075 8573
3075 8568 3067 8556 3054 8564 3062 8591
TIME...MOT...LOC 1813Z 121DEG 23KT 3063 8569
08-LAMERSThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:52 PM CDT | Areal Flood Warning | TAE | Jackson | 3 hr |
| Jul 13, 8:35 PM CDT | Flash Flood Warning | TAE | Holmes | 3 hr |
| Jul 14, 12:45 AM CDT | Flash Flood Watch | TAE | Bay, Calhoun, Gulf, Holmes, Jackson, Walton and 1 more | 13 hr |
| Jul 14, 5:18 AM CDT | Special Marine Warning | TAE | 57 min | |
| Jul 14, 6:23 AM CDT | River Flood Warning | TAE | Calhoun, Franklin, Gulf, Liberty | 28 hr |
| Jul 14, 11:16 AM CDT | Special Marine Warning | TAE | 59 min | |
| Jul 14, 1:13 PM CDT | Special Weather Statement | TAE | Washington | 32 min |
| Jul 14, 4:00 PM CDT | Areal Flood Advisory | TAE | Taylor | 2 hr |
| Jul 14, 5:11 PM CDT | Flash Flood Warning | TAE | Taylor | 3 hr |
| Jul 14, 5:17 PM CDT | Areal Flood Advisory | TAE | Dixie, Lafayette | 118 min |
Nearby
Flash Flood Warnings in Florida, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.